MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Catalog Number THP3036X100A-G
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On post operative day 6 ((b)(6) 2024) a computed tomography scan showed there is a new lucency involving the left superior cerebellum, compatible with new area of acute ischaemia.Treatment of the event included physical and occupational therapy.The event was considered unresolved at the time of this report.The patient continued in the study.Concomitant medications included (taken at the time of the event): aspirin 81mg (ongoing), warfarin 1mg tablet (ongoing), enoxaparin sodium (ongoing), metoprolol: start date (b)(6) 2024 - ongoing.The clinical events committee (cec) adjudicated that the event was possibly related to the thoraflex hybrid device and the procedure.Note: (b)(4) was initially raised for stroke and deemed not device related.However, the clinical events committee (cec) has now considered the event to be possibly device related.Therefore, the event has been raised again.
 
Additional Manufacturer Narrative
Clinical code: 1770 - stroke/cva- superior left cerebellar hemisphere infarct.Impact code: 4614- serious injury/ illness/ impairment- on postoperative day 6 ((b)(6) 2024) a computed tomography scan showed there is a new lucency involving the left superior cerebellum, compatible with new area of acute ischaemia.Medical device problem: 3190- insufficient information- additional questions sent to the site.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review was performed; occurrence rate was 0.095%.No trend requiring action at this time.4111 - communication/interview: additional questions sent to the site.3331- analysis of production records: a review of the manufacturing and quality control records for this batch confirmed that the product was manufactured to specification.4117- device not accessible for testing: the device was not explanted and the patient remains on the study.Investigation finding: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
Clinical code: 1770 - stroke/cva- superior left cerebellar hemisphere infarct.Impact code: 4614- serious injury/ illness/ impairment- on post operative day 6 (b)(6) 2024 a computed tomography scan showed there is a new lucency involving the left superior cerebellum, compatible with new area of acute ischaemia.Medical device problem: 2993- adverse event without identified device or use problem- as the site had confirmed there was no deployment issue, graft was patent, no device deformations, no stent-graft failures and the device was manufactured to specification, no causal link to device deficiency could be confirmed.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review was performed; occurrence rate was (b)(4).No trend requiring action at this time.4111 - communication/interview: the site had confirmed there was no deployment issue, graft was patent, no device deformations, no stent-graft failures and the device was manufactured to specification.However, no causal link between the event and device deficiency could be confirmed.3331- analysis of production records: a full batch review was performed for tag0200, and no issues were identified during manufacturing process from raw materials to finished products.4117- device not accessible for testing: the device was not explanted and the patient remains on the study.4112- analysis of information provided by user/third party: a complete scan review was completed on 09 may 25, it was considered to be not device related as the thoraflex hybrid has been implanted as intended and successfully excluded the aneurysm within the aortic arch.Flow bypass has been preserved with no obvious cause for the superior left cerebellar hemisphere infarct being attributed to the thoraflex hybrid device.Investigation finding: 213- no device problem found - as the site had confirmed there was no deployment issue, graft was patent, no device deformations, no stent-graft failures and the device was manufactured to specification, no causal link to device deficiency could be confirmed.Investigation conclusion: 4315- cause not established: no causal link to device deficiency could be confirmed.
 
Event or Problem Description
Clinical trial extend-001 (b)(4) patient no.(b)(6), on post operative day 6 (b)(6) 2024 a computed tomography scan showed there is a new lucency involving the left superior cerebellum, compatible with new area of acute ischaemia.Treatment of the event included physical and occupational therapy.The event was considered unresolved at the time of this report.The patient continued in the study.Concomitant medications included (taken at the time of the event): aspirin 81mg (ongoing), warfarin 1mg tablet (ongoing), enoxaparin sodium (ongoing), metoprolol: start date (b)(6) 2024 - ongoing.The clinical events committee (cec) adjudicated that the event was possibly related to the thoraflex hybrid device and the procedure.Note: (b)(4) was initially raised for stroke and deemed not device related.However, the clinical events committee (cec) has now considered the event to be possibly device related.Therefore, the event has been raised again.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00031 to provide event closure information for tag0200.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key21686944
Report Number9612515-2025-00031
Device Sequence Number18355197
Product Code QSK
UDI-Device Identifier05037881026749
UDI-Public05037881026749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTHP3036X100A-G
Device Lot Number25344898
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age67 YR
Patient SexMale